About 3 weeks ago I recived breif unprotected oral from a sex worker followed by protected vaginal sex. About 3 days later I noticed discomfort in my urethra and later an occasional dull ache in my testicles. I have no discharge from my penis. About 10 years ago I had an almost identical situation and the doctor said I had prostititis and placed me on a 30 day course of Levaquin. This helped some and if I had symptoms they we very mild. This time I went to a urologist and my urine culture came back negative. He examined my prostate but did not seem to think I have prostititis. He did however place me on a 30 day course of Levaquin which I am about 1/2 way through. The next thing he wants me to do is to have my urethra scoped to see if he can see any problems. I guess the main question is does this sound like an STI and if so is a urinalysis an adequate test to detect an STI? If it is an STI, will Levaquin cure it?
A urinalysis might pick up some bacteria or it might not. Doubt a STD but I would wait on the scope. If things get better then no reason to have it done. If things are not better ask for some STD testing 1st.
With no improvement of my symptoms from the advice my urologist gave, 5 days ago I went to a doctor who specializes in STD treatment. He took 3 urethral swabs and so far only has results back for chlamydia and gonorreha which are both negative. At our initial appointment he started me on doxycycline 2 times per day for 2 weeks and same regimine for flagyl. With 5 days of these 2 meds and about 3 weeks of levaquin i don't feel any better. Still discomfort in my urethra with no discharge. I wouldn't call it pain but rather discomfort to maybe mild stinging but discomfort or presure is probably a better way to describe my symptoms. Also ocasional dull ache in my testicles. I was really hoping the these meds would help but nothing yet.
your initial urine culture prior to your antibiotics would've shown signs of infection so really no reason to have repeated your testing nor is there a reason to think you have a std causing your symptoms.
avoid caffeine, spicy foods and alcohol until symptoms are gone. at this point yeast is a risk from the antibiotics too.
I have not been examining my genitals frequently. I have cut out almost all caffine, drinking water regularly, some alcohol but not much. Will work on the spicey foods part. Only thing that concerns me is the binary symtom pattern. I went from feeling ok to not ajd the only difference was the oral sex 2-3 days prior. Any chnce this is hsv or even strep?
many viruses even you can transmit to the urogenital tract. takes time and they go away on their own.
we always recommend protected sexual contact - even though the risk from oral is fairly low, what is "normal" bacteria in the oral area, isn't always so normal in the urogenital tract. so many things can cause symptoms and we don't routinely test for many of them :(
So what do you think my problem is? My testing is coming back negative, I am on 3 anitbiotics and still have symptoms. I am still waiting on micoplasma and ureaplasma (spelling yikes) results but I suspect they will be negative as well.
I am coming up on 6 months from my first posting here and still have same discomfort in my urethra. If anything, it is slightly worse over the last couple weeks. It is pretty steady all the time. Wouldn't call it pain but rather discomfort or irritation. No worse during urination. Very slight ache in my testicles. Pretty complete history above if you have time to read.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.